Hail, McIntosh
- When
- May 15, 11:50 AM EST
- Where
- McIntosh County, Crescent
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.500, -81.367
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 15, 8:49 AM EST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 949 AM EDT MON MAY 15 2006 .SHORT TERM /THIS AFTERNOON/...SCATTERED SHOWERS CONTINUE TO MOVE ALONG THE DIFFUSE FRONT ACROSS THE AREA THIS MORNING. EXPECT INSTABILITY AND MOISTURE TO REMAIN ACROSS MUCH OF THE CWFA THIS AFTERNOON AS THE FRONT DOES NOT HAVE MUCH PUSH WITH IT. EXTENSIVE CLOUD COVER WILL PREVENT STORMS FROM BECOMING STRONG. WILL MAKE SOME MINOR ADJUSTMENTS BUT OVERALL FORECAST IN GOOD SHAPE. && .MARINE...WEAK COLD FRONT APPEARS TO BE LYING JUST TO THE W OF THE MARINE AREA THIS MORNING DESPITE WLY FLOW OVER THE WATERS. SUSPECT THIS FLOW WILL BACK THIS AFTN TO MORE OF A SWLY DIRECTION AS THE FRONT HAS A HARD TIME MAKING MUCH MORE SEWD PROGRESS...AT LEAST DURING THE AFTN...WITH HIGH PRES TO THE S AND E. CURRENT FCST IN GOOD SHAPE SO NO MAJOR CHANGES PLANNED WITH THE MIDDAY UPDATE. && .AVIATION...MAINLY VFR CONDITIONS XPCTD AT BOTH TAF SITES TDA. CHS HAS BEEN SEEING IFR CIGS THE PAST HOUR AND MAY HAVE TO AMEND SOON IF THEY LAST PAST 14Z. WILL KEEP -RA FOR KSAV THIS MORNING AS THEY HAVE THE BEST SHOT AT SEEING ACTIVITY AS IT MOVES IN FROM THE SW ALONG AND AHEAD OF A COLD FRONT. STILL THE POSSIBILITY OF SEEING SOME TSTMS THIS AFTN BUT CONFIDENCE TOO LOW ATTM TO GO WITH ANYTHING MORE THAN A CB AT BOTH TAF SITES. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SCW/RB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 415 AM EDT MON MAY 15 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-161000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 415 AM EDT MON MAY 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG/SEVERE THUNDERSTORMS...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF SOUTHEAST GEORGIA TODAY. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS ARE REQUESTED TO SELF ACTIVATE SHOULD SEVERE WEATHER BE OBSERVED OR IF A WARNING IS ISSUED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
735 AM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG NORTH CHARLESTON 32.85N 79.97W
05/14/2006 CHARLESTON SC BROADCAST MEDIA
TREES DOWN ON SEVERAL HOMES IN THE PARK CIRCLE AREA. TIME
ESTIMATED BASED ON RADAR.
&&
STPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
759 AM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TORNADO RITTER 32.79N 80.63W
05/14/2006 COLLETON SC LAW ENFORCEMENT
TORNADO SITED NEAR RITTER BY LAW ENFORCEMENT.
&&
STPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
957 AM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG GUYTON 32.34N 81.39W
05/14/2006 EFFINGHAM GA PUBLIC
12-14 INCH LIMBS DOWN ONE OF WHICH FELL ON A VAN
&&
SCWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1138 AM EDT MON MAY 15 2006 GAZ137-140-141-151615- COASTAL MCINTOSH-INLAND MCINTOSH-LONG- 1138 AM EDT MON MAY 15 2006 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND MCINTOSH COUNTY THROUGH 1215 PM EDT... AT 1138 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES WEST OF COX...OR ABOUT 5 MILES SOUTHEAST OF GARDI. THE STORM WAS MOVING NORTHEAST AT 40 MPH AND WILL AFFECT AREAS IN AND AROUND COX...WARSAW...TOWNSEND AND HUXFORD THROUGH 1215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1156 AM EDT MON MAY 15 2006 GAZ138-139-151645- COASTAL LIBERTY-INLAND LIBERTY- 1156 AM EDT MON MAY 15 2006 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN LIBERTY COUNTY THROUGH 1245 PM EDT... AT 1156 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 8 MILES SOUTH OF LECOUNT...OR ABOUT 14 MILES NORTH OF DARIEN...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL AFFECT AREAS IN AND AROUND LECOUNT...RETREAT...SEABROOK HALFMOON LANDING AND SUNBURY THROUGH 1245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1218 PM EDT MON MAY 15 2006 GAZ140-141-151715- COASTAL MCINTOSH-INLAND MCINTOSH- 1218 PM EDT MON MAY 15 2006 ...STRONG THUNDERSTORMS WILL CONTINUE TO IMPACT MCINTOSH COUNTY THROUGH 115 PM EDT... AT 1216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS OVER MCINTOSH COUNTY AND THE COUNTIES TO THE WEST OF MCINTOSH COUNTY. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND TOWNSEND...HUXFORD...COX...WARSAW... MERIDIAN... BRICKSTON ..ARDICK...EULONIA...VALONA AND SOUTH NEWPORT THROUGH 115 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The Jacksonville radar (KJAX), 117 km away, was scanning. The volume nearest the first event began at 16:50 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513008, 5513009.